Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 28, NWS Tampa Bay, FL

February 26, 20095 counties in Florida

NWS Tampa Bay, FL issued this red flag warning at Feb 26, 2009, 1:20 PM EST for 5 counties in Florida. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2009, 1:20 PM EST (18:20 UTC)
Expired
Feb 26, 2009, 6:00 PM EST
In force
5 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2009-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2009-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-119 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 261820
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
120 PM EST THU FEB 26 2009

...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR MUCH OF WEST
CENTRAL FLORIDA DUE TO LOW RELATIVE HUMIDITY AND GUSTY WINDS...

.RELATIVE HUMIDITY VALUES THIS AFTERNOON HAVE DROPPED TO NEAR OR
BELOW 35 PERCENT. IN ADDITION...WINDS ARE GUSTY...WITH SPEEDS UP
AROUND 15 MPH WITH HIGHER GUSTS.

FLZ043-048-049-051-052-055>057-060>062-065-262300-
/O.NEW.KTBW.FW.W.0028.090226T1820Z-090226T2300Z/
SUMTER-HERNANDO-PASCO-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-
SARASOTA-DE SOTO-CHARLOTTE-LEE-
120 PM EST THU FEB 26 2009

...RED FLAG WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST
THIS EVENING. 

THE COMBINATION OF LOW HUMIDITY AND GUSTY WINDS WILL RESULT IN
DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Feb 26, 8:07 AM EST, 5 hours 13 minutes earlier.

Area forecast discussion, Feb 26, 8:07 AM EST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
807 AM EST THU FEB 26 2009

.DISCUSSION...ISOLATED EARLY MORNING FOG OR HAZE IS NOW
GONE...LEAVING PARTLY SUNNY SKIES WHICH WILL CONTINUE TODAY.
SURFACE RIDGE AXIS ACROSS FL PANHANDLE AND SOUTH GA WILL REMAIN IN
PLACE TODAY WITH EASTERLY WINDS. TEMPERATURES ON TRACK TO REACH
MID 70S TO NEAR 80 FROM NORTH TO SOUTH. FORECAST LOOKS GOOD AND NO
UPDATE PLANNED.

&&

.AVIATION...VFR CONDITIONS TO PERSIST THROUGH THE NEXT 24 HOURS.

&&

.MARINE...SURFACE RIDGE AXIS NORTH OF THE COASTAL WATERS KEEP
EASTERLY WINDS IN PLACE BUT WITH A WEAKENING GRADIENT THAT ALLOWS
WINDS TO DROP...AND SHIFT TO ONSHORE NEAR THE COAST...THIS AFTERNOON.
NEXT FORECAST OUT AROUND 930 WITH ONLY MINOR ADJUSTMENTS TO WIND
DIRECTION THIS AFTERNOON,

&&

.FIRE WEATHER...SOME LOW HUMIDITY AGAIN THIS AFTERNOON BUT WITH
LIMITED DURATIONS...THE SOUTH HALF COULD SEE UP TO 3 HOURS BELOW 35
PERCENT. NO CONCERNS FOR THE WEEKEND.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...17/PETRO
Hazardous weather outlook, Feb 26, 4:10 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
410 AM EST THU FEB 26 2009

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-262115-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-
410 AM EST THU FEB 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
LOW RELATIVE HUMIDITY VALUES MAINLY OVER INTERIOR PORTIONS OF THE
AREA COULD RESULT IN FAVORABLE CONDITIONS FOR THE SPREAD OF WILD
FIRES. DURATIONS OF HUMIDITIES BELOW 35 PERCENT ARE EXPECTED TO BE
LESS THAN 4 HOURS THIS AFTERNOON...THEREFORE NO WARNINGS ARE IN
EFFECT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

...THUNDERSTORM IMPACT...
SHOWERS AND THUNDERSTORM ACTIVITY WILL DEVELOP SATURDAY EVENING
AND INTO SUNDAY MORNING AS A FRONT APPROACHES THE STATE.

...WIND AND SEA IMPACT...
BOATING CONDITIONS WILL DETERIORATE LATE SATURDAY AND SUNDAY WITH
WINDS INCREASING WITH A FRONTAL PASSAGE. ADVISORY LEVELS COULD BE
REACHED EARLY SUNDAY. MARINERS SHOULD REMAIN WELL INFORMED OF
POTENTIAL HAZARDS FOR SMALL CRAFT THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

22

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:34 PM ESTFire Weather WatchTBWDeSoto, Hardee, Highlands9 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.